Thunderstorm Wind, Hardin
- When
- August 23, 2:30 PM CST
- Where
- Hardin County, Lumberton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.283, -94.167
A large tree fell on a house and damaged two cars.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A large tree fell on a house and damaged two cars.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 23, 1:30 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 230 PM CDT SAT AUG 23 2003 .OVERVIEW...TEMPERATURES WARMED THIS AFTERNOON INTO THE LOW TO MID 90S RESULTING IN A VERY UNSTABLE AIRMASS. SEA BREEZE INTERACTION THUS FAR SUBDUED...HOWEVER A PASSING GRAVITY WAVE AND DIURNAL HEATING HELPED TO TRIGGER SCATTERED THUNDERSTORMS ACROSS THE REGION. CURRENTLY...THE LAKE CHARLES RADAR SHOW THUNDERSTORMS DEVELOPING BETWEEN WOODVILLE AND LUMBERTON EAST TO LAKE CHARLES AND DE RIDDER. SEA BREEZE ACTIVITY WAS LIMITED TO CREOLE...GRAND CHENIER AND FORKED ISLAND. .SHORT TERM...CONVECTION SHOULD LINGER INTO THE EVENING HOURS AS THE AIRMASS WILL BE SLOW TO STABILIZE WITH THE LOSS OF DAYTIME HEATING. WILL KEEP LOW POPS IN FOR TONIGHT TO ACCOUNT FOR THIS. A REPEAT OF THIS AFTERNOON SUMMERTIME WEATHER IS EXPECTED ON SUNDAY AS THE CWA REMAINS IN A WEAK TO NEUTRAL PRESSURE PATTERN ALOFT WHICH TRANSLATE INTO A MOIST TROPICAL AIRMASS WITH DAYTIME HEATING AND SEA BREEZE ACTIVITY BEING THE CATALYST FOR RAINFALL. FROM TIME TO TIME A WEAK WESTWARD MOVING WAVE IS POSSIBLE WHICH WILL INCREASE RAIN CHANCES WHEN DETECTED IN THE WATER VAPOR IMAGERY. IN GENERAL...EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH TUESDAY AS CONDITIONS WILL REMAIN ABOUT THE SAME. COASTAL WATERS ACTIVITY WILL CONTINUE MOSTLY AT NIGHT WITH A LAND BREEZE SETTING UP EACH NIGHT. TEMPERATURES WILL REMAIN NEAR NORMAL WITH LOWER 90S FOR HIGHS AND LOW TO MID 70S FOR LOWS. .EXTENDED...A SLOW CHANGE IN THE WEATHER PATTERN IS EXPECTED BY LATE NEXT WEEK AS HIGH PRESSURE BREAKS DOWN IN RESPONSE TO A DEVELOPING EASTERN US TROUGH. A FRONTAL BOUNDARY MAY BE AS CLOSE AS NORTH TEXAS BY SATURDAY. AT THIS TIME...DO NOT WANT TO GET TO OPTIMISTIC ABOUT THIS FRONT MAKING IT DOWN TO THE COAST NEXT WEEKEND. PREFER TO GO WITH THIS FRONT STALLING SOMEWHERE ACROSS THE NORTHERN PART OF THE CWA. SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE LATE NEXT WEEK INTO THE WEEKEND. .PRELIMINARY POINT TEMPS/POPS... KLCH 74 92 75 92 / 20 30 10 30 KBPT 74 92 75 92 / 20 30 10 30 KAEX 73 94 73 94 / 20 30 10 30 KLFT 74 92 75 92 / 20 30 10 30 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. 06
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 405 AM CDT SAT AUG 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A MOIST AND UNSTABLE AIRMASS WILL BE FOUND ACROSS THE AREA. WITH DAYTIME HEATING...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP... ESPECIALLY DURING THE MID TO LATE AFTERNOON. A FEW STORMS COULD PRODUCE STRONG GUSTY WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS... HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. RUA
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332969.